advertisement
Question
Posted by: Thulisile Bhengu | 2012/04/16

Weight problem

I am HIV+ AND I have been taking ARVS for 2 years now but since last year I have been having a problem with not gaining any weight,I lost weight last year and since then I don''t seem to go back to my original weight and am worried coz am not sure whether my medication is working or not,please assist Dr.

Thanks
Thuli

Not what you were looking for? Try searching again, or ask your own question
Our expert says:
Expert ImageDietDoc

Dear Thuli
Weightloss is always something that needs to be taken seriously in patients living with HIV. If you are receiving ARVs then it is vital that you consult the medical doctor who prescribed these medications for you. He/she may need to adjust your dose or make changes to ensure that you do not lose weight. From a dietary point of view, it would be ideal if you could consult a registered dietitian (visit the Association for Dietetics in SA Website at: www.adsa.org.za and click on "Find a Dietitian" to find a dietitian in your area). If this is not possible then contact the SA Sugar Association to obtain their Booklet on 'Food Choices for People Living with HIV' from The Nutrition Department, SA Sugar Association,
P O Box 700, Mount Edgecombe, 4300, or phone: (031) 508-7000, or send an e-mail to: nutrition@sasa.org.za for excellent information on diets for HIV. Click on 'Diet & Nutrition' at the top of this page and then on 'DietDoc's articles' to find the article I wrote awhile ago on "Update on HIV/AIDS & Diet". Basically HIV-patients need to eat a high-energy diet that contains plenty of proteins, but because the HIV can cause problems with certain foods, they do need to have the assistance of a dietitian to monitor how they are progressing.
I do hope that you will start regaining the weight you have lost.
Best regards
DietDoc

The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.

1
Our users say:
Posted by: DietDoc | 2012/04/17

Dear Thuli
Weightloss is always something that needs to be taken seriously in patients living with HIV. If you are receiving ARVs then it is vital that you consult the medical doctor who prescribed these medications for you. He/she may need to adjust your dose or make changes to ensure that you do not lose weight. From a dietary point of view, it would be ideal if you could consult a registered dietitian (visit the Association for Dietetics in SA Website at: www.adsa.org.za and click on "Find a Dietitian" to find a dietitian in your area). If this is not possible then contact the SA Sugar Association to obtain their Booklet on 'Food Choices for People Living with HIV' from The Nutrition Department, SA Sugar Association,
P O Box 700, Mount Edgecombe, 4300, or phone: (031) 508-7000, or send an e-mail to: nutrition@sasa.org.za for excellent information on diets for HIV. Click on 'Diet & Nutrition' at the top of this page and then on 'DietDoc's articles' to find the article I wrote awhile ago on "Update on HIV/AIDS & Diet". Basically HIV-patients need to eat a high-energy diet that contains plenty of proteins, but because the HIV can cause problems with certain foods, they do need to have the assistance of a dietitian to monitor how they are progressing.
I do hope that you will start regaining the weight you have lost.
Best regards
DietDoc

Reply to DietDoc

Have your say

Thanks for commenting! Your comment will appear on the site shortly.
Thanks for commenting! Your comment will appear on the site shortly.
advertisement